Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Wichita, KS

May 25, 2015Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2015, 3:44 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 3:44 PM CDT (20:44 UTC)
Expired
May 25, 2015, 4:14 PM CDT
In force
30 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:43 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS53 KICT 252044
SVRICT
KSC079-173-252130-
/O.NEW.KICT.SV.W.0103.150525T2044Z-150525T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANDALE...OR
  NEAR COLWICH...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK...
  COLWICH...BURRTON...MOUNT HOPE...ANDALE AND BENTLEY.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 30 AND 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9769 3802 9770 3817 9759 3817 9723
      3769 9753
TIME...MOT...LOC 2044Z 204DEG 30KT 3781 9760 

HAIL...1.00IN
WIND...60MPH
 
$$

KETCHAM
1 follow-up statement
762 
WWUS53 KICT 252114
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT MON MAY 25 2015

KSC079-173-252124-
/O.CAN.KICT.SV.W.0103.000000T0000Z-150525T2130Z/
HARVEY KS-SEDGWICK KS-
414 PM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR HARVEY AND NORTHWESTERN
SEDGWICK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3773 9769 3802 9770 3817 9759 3817 9723
      3769 9753
TIME...MOT...LOC 2112Z 204DEG 30KT 3804 9747 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:53 PM CDT, 51 minutes earlier.

Area forecast discussion, May 25, 2:53 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT MON MAY 25 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 253 PM CDT MON MAY 25 2015

SHORT TERM/HI-RES MODELS SUPPORT THREE AREAS OF CONVECTION LATE THIS
AFTERNOON AND EVENING WITH IMPACTS ON THE FORECAST AREA AND SEEM
REASONABLE GIVEN THE ENVIRONMENTAL INSTABILITY/FORCING/FOCUSING
MECHANISMS. DIURNAL HEATING HAS RESULTED IN A VERY UNSTABLE AIRMASS
OVER SOUTH CENTRAL KANSAS WITH MLCAPES OVER 3000 J/KG. THIS HAS
SUPPORTED RECENT CONVECTION JUST SOUTHWEST OF KICT. THE RAP SHOWED
THIS WELL IN LATEST RUNS. THE HRRR AND RAP ALSO DEVELOP ANOTHER AREA
OF CONVECTION JUST AFTER 00Z SOUTH OF SOUTHWARD SAGGING SURFACE FRONT
MOVING INTO CENTRAL KANSAS THIS EVENING WHERE RETURN MOISTURE FLUX
SHOULD RESULT IN MLCAPES IN EXCESS OF 2500 J/KG FOR A BRIEF TIME.
THIRD AREA IS EXPECTED ON NORTHERN FRINGE OF STRONGER SOUTHERN
PLAINS PV ANOMALY WHICH WILL SWEEP NORTHEAST ACROSS SOUTHEAST
KANSAS LATER THIS EVENING AND OVERNIGHT. DESPITE MODEST DEEP LAYER
SHEAR THE PROGGED INSTABILITY SHOULD SUPPORT MARGINALLY SEVERE
STORMS PRIOR TO MIDNIGHT ACROSS THE FORECAST AREA. WHILE THE DEEP
CONVECTION WILL LEND TO LOCALLY HEAVY RAINFALL...THE OVERALL
COVERAGE/DURATION OF THE EVENT IS NOT EXPECTED TO NECESSITATE A
FLOOD WATCH AT THIS TIME. AS THE MAIN UPPER TROF ROTATES NORTHEAST
ACROSS THE UPPER MIDWEST DURING TUESDAY...A WEAK SHORTWAVE ALOFT
WILL MIGRATE EASTWARD OVER CENTRAL/EASTERN KANSAS IN THE
AFTERNOON/EVENING. THIS MAY SUPPORT RENEWED DIURNAL CONVECTION
ALONG THE SURFACE FRONT WHICH IS EXPECTED TO BECOME QUASI-
STATIONARY ACROSS EAST CENTRAL INTO SOUTH CENTRAL KANSAS. SOME OF
THIS ACTIVITY COULD FESTER INTO PART OF TUESDAY NIGHT ACROSS FAR
SOUTHERN KANSAS. THE QUASI-STATIONARY BOUNDARY LOOKS TO LINGER
ACROSS SOUTHERN KANSAS INTO WEDNESDAY OR POSSIBLY MIGRATE NORTH AS
A WARM FRONT WEDNESDAY NIGHT. DIURNAL HEATING WILL RESULT IN
STRONG INSTABILITY ALONG THIS BOUNDARY ON WEDNESDAY AFTERNOON.
DESPITE SOME WEAK CAPPING POTENTIAL...CONDITIONAL CHANCES FOR
CONVECTION WILL BE MAINTAINED ESPECIALLY ACROSS SOUTHERN KANSAS.
INCREASED POTENTIAL FOR HIGH PLAINS CONVECTION WEDNESDAY EVENING
AND A BETTER LOW LEVEL JET AND MOISTURE IMPINGING INTO CENTRAL
KANSAS WEDNESDAY NIGHT...SHOULD SUPPORT BETTER CHANCES/HIGHER POPS
ACROSS MUCH OF THE AREA WHICH IS REFLECTED IN THE GOING FORECAST.
THURSDAY COULD BE A PERIODICALLY WET/STORMY DAY WITH A COUPLE OF
MIGRATORY SHORTWAVES ALOFT AND CONTINUED MOISTURE TRANSPORT
SUPPORTING CONVECTION.

DARMOFAL

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 253 PM CDT MON MAY 25 2015

THE PINNACLE OF THE NEXT ROUND OF MORE WIDESPREAD CONVECTION AND
HEAVY RAINFALL WILL BE ON FRIDAY INTO SATURDAY...WITH DIMINISHING
CHANCES LATE IN THE WEEKEND AND HOPEFULLY A DRY PERIOD BY SUNDAY
NIGHT INTO MONDAY. THIS SCENARIO IS GENERALLY SUPPORTED IN THE GFS
AND ECMWF...THOUGH THE GFS MAINTAINS A STRONGER UPPER TROF ACROSS
THE PLAINS ON SATURDAY. A STRONG SURFACE COLD FRONT WILL FOCUS
THE HIGHER CONVECTIVE CHANCES/MORE WIDESPREAD RAINFALL FRIDAY
INTO SATURDAY.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1247 PM CDT MON MAY 25 2015

LOW LEVEL MOISTURE REMAINS HIGH ACROSS THE FORECAST AREA...WHICH HAS
LED TO SOME SCATTERED MVFR CIGS LINGERING OR SLOW TO BURN OFF ACROSS
CENTRAL KS. SO WILL KEEP SOME 2500 FOOT AGL CIGS ACROSS CENTRAL KS
FOR NOW.

THE NEXT CONCERN WILL BE THE CHANCE FOR TSRA ACROSS THE AREA LATE
AFTERNOON INTO THIS EVENING...AS AN UNSTABLE AIRMASS REMAINS IN
PLACE. EXPECT CONVECTION TO BECOME MORE WIDESPREAD FOR THE EVENING
HOURS AS HEATING INCREASES.  HARD TO PINPOINT EXACT LOCATION OF
GREATEST TSRA COVERAGE...SO PREFER TO GO WITH VCTS FOR ALL LOCATIONS
THIS EVENING.  EXPECT MOST OF THE CONVECTION TO DIMINISH LATE THIS
EVENING OR OVERNIGHT...BUT WITH LOW LEVEL MOISTURE REMAINING
HIGH...EXPECT TO SEE MVFR CIGS REDEVELOP FOR MOST LOCATIONS EARLY
TUE MORNING.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  79  61  82 /  30  20  30  30
HUTCHINSON      59  79  60  82 /  30  20  30  30
NEWTON          60  78  60  80 /  30  20  30  30
ELDORADO        60  79  61  82 /  40  20  30  30
WINFIELD-KWLD   60  80  61  82 /  30  20  40  30
RUSSELL         56  78  58  82 /  40  10  20  30
GREAT BEND      57  78  58  81 /  40  10  20  30
SALINA          60  80  59  82 /  40  10  20  20
MCPHERSON       60  79  59  81 /  40  20  20  20
COFFEYVILLE     62  80  62  82 /  50  20  40  30
CHANUTE         62  79  62  82 /  50  20  40  30
IOLA            62  79  62  81 /  50  20  30  30
PARSONS-KPPF    62  80  62  82 /  50  20  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 5:35 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
535 AM CDT MON MAY 25 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
535 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

DUE TO THE RECENT HEAVY RAINS...SEVERAL COUNTY FLOOD WARNINGS AND
RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF SOUTH-
CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

SCATTERED THUNDERSTORMS ARE POSSIBLE AREAWIDE LATE THIS AFTERNOON
AND EVENING. A HANDFUL OF THESE STORMS WILL BE CAPABLE OF 70 MPH
WINDS...GOLFBALL SIZE HAIL AND LOCALLY VERY HEAVY
RAIN...ESPECIALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RIVER FLOODING WILL PERSIST INTO MIDWEEK OVER PORTIONS OF SOUTH-
CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH AT LEAST LATE WEEK
OR EARLY WEEKEND...WITH PERIODIC EPISODES OF SHOWERS AND
THUNDERSTORMS AFFECTING MID-AMERICA...MAINLY DURING THE LATE
AFTERNOON AND OVERNIGHT HOURS. THE GREATEST THREAT WITH THIS
ACTIVITY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH
COULD LEAD TO RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...A
HANDFUL OF STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE.

THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR
THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE WITH PLANS ALONG
RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 25, 2:15 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT MON MAY 25 2015

KSZ083-092-251945-
SEDGWICK KS-SUMNER KS-
215 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NORWICH...OR 6 MILES NORTHWEST
  OF CONWAY SPRINGS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONWAY SPRINGS AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3738 9780 3759 9781 3759 9750 3732 9767
TIME...MOT...LOC 1913Z 205DEG 39KT 3743 9775

KETCHAM
Special weather statement, May 25, 2:42 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT MON MAY 25 2015

KSZ083-252015-
SEDGWICK KS-
242 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GARDEN PLAIN...MOVING NORTH AT
  45 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...GODDARD...MAIZE...CHENEY...COLWICH...GARDEN PLAIN...MOUNT
  HOPE...ANDALE...BENTLEY...LAKE AFTON AND CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3752 9780 3773 9780 3773 9770 3791 9770
      3791 9746 3752 9753
TIME...MOT...LOC 1940Z 184DEG 39KT 3761 9771

KETCHAM
Special weather statement, May 25, 2:53 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT MON MAY 25 2015

KSZ067-082-252030-
KINGMAN KS-RENO KS-
253 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CHENEY...MOVING
  NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...SOUTH HUTCHINSON...BUHLER...HAVEN...YODER...MT
  VERNON...CHENEY STATE PARK...HUTCHINSON AIRPORT AND CHENEY LAKE.

LAT...LON 3761 9781 3774 9799 3816 9793 3816 9770
      3774 9770 3774 9781
TIME...MOT...LOC 1952Z 184DEG 36KT 3772 9780

KETCHAM
Special weather statement, May 25, 2:57 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT MON MAY 25 2015

KSZ051-068-252030-
HARVEY KS-MCPHERSON KS-
257 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HESSTON...MOVING NORTH AT 30
  MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON AND MOUNDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3800 9740 3805 9762 3830 9756 3830 9737
      3817 9737 3817 9731
TIME...MOT...LOC 1957Z 197DEG 26KT 3811 9749

KETCHAM
Local storm report, May 25, 3:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CHENEY                  37.63N 97.78W
05/25/2015  E1.00 INCH       SEDGWICK           KS   FIRE DEPT/RESCUE

&&

VJP
Special weather statement, May 25, 3:19 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT MON MAY 25 2015

KSZ083-252100-
SEDGWICK KS-
319 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER GODDARD...MOVING NORTHEAST AT
  35 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...
  CLEARWATER...SEDGWICK...COLWICH...GARDEN PLAIN...MOUNT HOPE...
  DOWNTOWN WICHITA...KECHI...ANDALE...BENTLEY...VIOLA...WEST
  WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3791 9769 3791 9723 3747 9743 3748 9770
TIME...MOT...LOC 2015Z 204DEG 32KT 3767 9756

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:02 AM CDTSpecial Weather StatementICTBarton28 min
May 25, 8:14 AM CDTRiver Flood WarningICTWilson26 hr
May 25, 10:46 AM CDTAreal Flood WarningICTCowley12 hr
May 25, 2:15 PM CDTSpecial Weather StatementICTSumner30 min
May 25, 2:42 PM CDTSpecial Weather StatementICTSedgwick33 min
May 25, 2:53 PM CDTSpecial Weather StatementICTReno37 min
May 25, 2:57 PM CDTSpecial Weather StatementICTHarvey33 min
May 25, 3:19 PM CDTSpecial Weather StatementICTSedgwick41 min
May 25, 3:22 PM CDTSevere Thunderstorm WarningICTSedgwick23 min
May 25, 3:32 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno43 min
May 25, 3:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion36 min
May 25, 3:48 PM CDTSpecial Weather StatementICTEllsworth42 min
May 25, 4:16 PM CDTSpecial Weather StatementICTMcPherson44 min
May 25, 4:20 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline25 min
May 25, 4:26 PM CDTAreal Flood WarningICTAllen, Labette, Neosho18 hr
May 25, 4:27 PM CDTTornado WarningICTMcPherson19 min
May 25, 4:45 PM CDTSpecial Weather StatementICTRice45 min
May 25, 4:50 PM CDTAreal Flood WarningICTMcPherson, Saline4 hr
May 25, 5:09 PM CDTAreal Flood WarningICTEllsworth, Rice4 hr
May 25, 5:39 PM CDTFlash Flood WarningICTEllsworth, McPherson, Rice, Saline4 hr
May 25, 5:52 PM CDTSpecial Weather StatementICTSedgwick38 min
May 25, 6:14 PM CDTSpecial Weather StatementICTEllsworth46 min
May 25, 6:23 PM CDTSpecial Weather StatementICTSedgwick37 min
May 25, 6:32 PM CDTAreal Flood WarningICTSedgwick, Sumner3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.